The city of Brantford is well aware of the overdoses that have happened in the last while. They are encouraging everyone to be safe. On Saturday, June 13, 2020, the Brantford Police Service and EMS first responders were called to incidents of suspected drug overdoses in our community which are believed to be the result of drugs mixed with fentanyl. Specific information regarding what contributed to the overdose incidents is unavailable at this time, however, illicit drugs such as fentanyl are known to be circulating in the community.
Reduce your risk of an overdose
- Never use alone.
- Go slow if you are using a new substance; always take a small test dose first to see how it is going to affect you.
- Know and trust your source.
- Carry naloxone – a medication that can temporarily reverse an overdose.
- Call 9-1-1, even if naloxone has been given.
Signs and symptoms of a suspected overdose
- Can’t stay awake
- No strength or energy
- Cold, clammy skin
- Slow heartbeat
- Trouble breathing
- Slow, shallow breathing
- Gurgling or snoring sounds
- Lips and/or fingernails blue or purple
- Non-responsive to shouting
- For more information regarding opioids, including what to do if someone has overdosed and where to access harm reduction services, please visit the Brant County Health Unit website.
- To know the facts about the dangers of fentanyl, visit www.FentanylCanKill.ca
- For more information regarding opioid statistics in our community, please visit the Brant/Brantford Opioid Information System webpage